Alert archive / Arkansas / Freeze Warnings in 2012

Freeze Warning 3, NWS Shreveport, LA

October 28, 20127 counties in Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this freeze warning at Oct 28, 2012, 2:42 PM CDT for 7 counties in Arkansas; McCurtain County, Oklahoma. It took effect at Oct 29, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 2:42 PM CDT (19:42 UTC)
In effect from
Oct 29, 2012, 1:00 AM CDT
Expired
Oct 29, 2012, 9:00 AM CDT
In force
8 hr
Issued by
NWS Shreveport, LA

Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, McCurtain County, OK

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WWUS74 KSHV 281942
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT SUN OCT 28 2012

...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY MONDAY MORNING...

ARZ050-051-059>061-072-073-OKZ077-290345-
/O.NEW.KSHV.FZ.W.0003.121029T0600Z-121029T1400Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...MAGNOLIA...EL DORADO...IDABEL
242 PM CDT SUN OCT 28 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

* EVENT...STRONG CANADIAN HIGH PRESSURE WILL CONTINUE ACROSS THE
  AREA TONIGHT...AND WITH CLEAR SKIES AND CALM WINDS...LOW
  TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ACROSS
  SOUTHEAST OKLAHOMA AND MOST OF SOUTHWEST ARKANSAS. 

* TIMING...FREEZING TEMPERATURES EXPECTED BEGINNING JUST AFTER
  MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING.

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VII
2 follow-up statements
008 
WWUS74 KSHV 290232
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 PM CDT SUN OCT 28 2012

...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY MONDAY
MORNING...

ARZ050-051-059>061-072-073-OKZ077-290900-
/O.CON.KSHV.FZ.W.0003.121029T0600Z-121029T1400Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...MAGNOLIA...EL DORADO...IDABEL
932 PM CDT SUN OCT 28 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

* EVENT...STRONG CANADIAN HIGH PRESSURE WILL CONTINUE ACROSS THE 
  AREA TONIGHT...AND WITH CLEAR SKIES AND CALM WINDS...LOW 
  TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ACROSS 
  SOUTHEAST OKLAHOMA AND MOST OF SOUTHWEST ARKANSAS. 

* TIMING...FREEZING TEMPERATURES EXPECTED BEGINNING JUST AFTER 
  MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. 

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
643 
WWUS74 KSHV 290929
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 AM CDT MON OCT 29 2012

...FREEZE WARNING REMAINS IN EFFECT THIS EARLY MONDAY MORNING...

ARZ050-051-059>061-072-073-OKZ077-291400-
/O.CON.KSHV.FZ.W.0003.000000T0000Z-121029T1400Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...MAGNOLIA...EL DORADO...IDABEL
429 AM CDT MON OCT 29 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* EVENT...HIGH PRESSURE WILL CONTINUE ACROSS THE AREA WITH CLEAR
  SKIES AND CALM WINDS...OUR MORNING LOW TEMPERATURES WILL BOTTOM
  OUT IN LOWER 30S ACROSS SOUTHEAST OKLAHOMA AND PARTS OF SOUTHWEST
  ARKANSAS.

* TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE UNTIL SHORTLY
  AFTER SUNRISE THIS MORNING.

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED
  DAMAGE FROM FROST. ISOLATED FREEZING FOG MAY OCCUR IN DE QUEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

24

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:08 PM CDT, 34 minutes earlier.

Area forecast discussion, Oct 28, 2:08 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SUN OCT 28 2012

.DISCUSSION...
SFC HIGH PRESSURE AND DEEP NW FLOW ALOFT...ARE ENTRENCHED ACROSS
REGION...AS HURRICANE SANDYS INFLUENCE HAS STRENGTHENED AND
STRETCHED SOUTHWARD THE MASSIVE ANTICYCLONE IN CANADA. TONIGHT IS
THE THIRD IN A SERIES OF AT LEAST FOUR CONSECUTIVE NIGHTS WHERE
LOW TEMPS HAVE MOSTLY FALLEN TO 40 DEGREES OR LESS. EXPECTING SOME
OF THE COLDEST TEMPS TONIGHT AS LIGHT NORTH WINDS OF PAST COUPLE
NIGHTS TO LIKELY BECOME DEAD CALM. ISSUED FREEZE WARNING FOR SE
OK...AND ALL OF SW AR...EXCEPT EXTREME SW CORNER. EXPECTING A SLOW
WARMING TREND SO LEANING TOWARDS GFS SOLUTION...ONCE MODELS BEGIN
TO DIVERGE ON 4TH PERIOD DAYTIME TUE. SKIES TO REMAIN CLEAR FOR
MOST OF THE WEEK...EXCEPT PERHAPS SOME HIGH CLOUDINESS GENERATED
BY MID WEEK. GFS AND ECMWF BOTH SLOWING UPPER LOW IN EXTENDED
PERIOD...WITH INCREASING POPS BEGINNING AROUND SUNDAY. HOWEVER...THIS
MAY ALLOW FOR DEEPER MOISTURE RETURN...AND LOW LVL SHEAR MAY ALLOW
FOR DEEP CONVECTION TO DEVELOP./VII/.

&&

.AVIATION...

SURFACE HIGH PRESSURE WILL KEEP VFR CONDITIONS DOMINANT ACROSS ALL
TAF SITES THROUGHOUT THE PERIOD. SOME HIGH CLOUDS WILL MOVE INTO THE
AREA THIS EVENING. WINDS WILL BE LIGHT...AND SHIFT TO THE NE LATER
TODAY. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  37  66  38  70  44 /   0   0   0  10  10
MLU  36  63  35  68  42 /   0   0   0  10  10
DEQ  29  66  33  70  37 /   0   0   0  10  10
TXK  35  64  38  69  44 /   0   0   0  10  10
ELD  30  62  34  66  39 /   0   0   0  10  10
TYR  37  66  40  71  47 /   0   0   0  10  10
GGG  35  65  38  71  45 /   0   0   0  10  10
LFK  36  68  37  72  46 /   0   0   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-072-073.

LA...NONE.
OK...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...NONE.
&&
Hazardous weather outlook, Oct 28, 11:54 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT SUN OCT 28 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1154 AM CDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

Nearby

Freeze Warnings in Arkansas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.